Alert archive / Alabama / Flash Flood Warnings in 2014

Flash Flood Warning 23, NWS Huntsville, AL

June 23, 20144 counties in Alabama

NWS Huntsville, AL issued this flash flood warning at Jun 23, 2014, 4:20 PM CDT for 4 counties in Alabama. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2014, 4:20 PM CDT (21:20 UTC)
Expired
Jun 23, 2014, 7:15 PM CDT
In force
3 hr
Issued by
NWS Huntsville, AL
Area
Storm-based polygon
Flood severity
None

Counties Colbert County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL

The radar

The Columbus AFB radar (KGWX), 106 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 4:40 PM CDTFLASH FLOOD4 Ssw Florence, ALCAVE STREET NEAR DESHLER HIGH SCHOOL FLOODED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 233 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
233 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

846 
WGUS54 KHUN 232120
FFWHUN
ALC033-059-077-079-240015-
/O.NEW.KHUN.FF.W.0023.140623T2120Z-140624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
420 PM CDT MON JUN 23 2014

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  COLBERT COUNTY IN NORTHWEST ALABAMA...
  NORTHEASTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...
  WEST CENTRAL LAWRENCE COUNTY IN NORTHWEST ALABAMA...
  SOUTH CENTRAL LAUDERDALE COUNTY IN NORTHWEST ALABAMA...

* UNTIL 715 PM CDT
    
* AT 418 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
  HEAVY RAIN FROM MOUNT HOPE IN LAWRENCE COUNTY NORTHWESTWARD TO 
  CHEROKEE IN WESTERN COLBERT COUNTY. TWO INCHES OF RAIN HAS FALLEN 
  IN THE LAST HALF HOUR...ESPECIALLY OVER THE INTERSECTION OF 
  FRANKLIN...LAWRENCE...AND COLBERT COUNTY LINES. ADDITIONAL 
  RAINFALL AMOUNTS OF ONE TO TWO INCHES POSSIBLE THROUGH 715 PM CDT.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  FLORENCE...MUSCLE SHOALS...RUSSELLVILLE...SHEFFIELD...TUSCUMBIA...
  CHEROKEE...LITTLEVILLE...LEIGHTON...UNDERWOOD-PETERSVILLE AND
  COLBERT HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3457 8734 3440 8758 3477 8808 3491 8776

$$

12
2 follow-up statements
956 
WGUS74 KHUN 232328
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
628 PM CDT MON JUN 23 2014

ALC033-059-077-079-240015-
/O.CON.KHUN.FF.W.0023.000000T0000Z-140624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLBERT AL-FRANKLIN AL-LAWRENCE AL-LAUDERDALE AL-
628 PM CDT MON JUN 23 2014

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM CDT FOR
COLBERT...NORTHEASTERN FRANKLIN...WEST CENTRAL LAWRENCE AND SOUTH
CENTRAL LAUDERDALE COUNTIES...

AT 626 PM CDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS PRODUCED 
WIDESPREAD RAINFALL AMOUNTS OF TWO TO THREE INCHES...WITH A FEW 
LOCATIONS RECEIVING UP TO FOUR INCHES OF RAINFALL IN JUST OVER AN 
HOUR. 

LOCAL MEDIA REPORTED THAT CAVE STREET NEAR DESHLER HIGH SCHOOL WAS 
INUNDATED...WITH SEVERAL FEET OF WATER OVER THE ROADWAY AT ITS 
HIGHEST DEPTH. 

ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH ARE POSSIBLE THROUGH 
715 PM CDT THIS EVENING...SO THE FLASH FLOOD WARNING WILL REMAIN IN 
EFFECT UNTIL THIS TIME. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FLORENCE...MUSCLE SHOALS...RUSSELLVILLE...SHEFFIELD...TUSCUMBIA...
CHEROKEE...LITTLEVILLE...LEIGHTON...UNDERWOOD-PETERSVILLE AND COLBERT
HEIGHTS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3457 8734 3440 8758 3477 8808 3491 8776

$$

12
334 
WGUS74 KHUN 240004
FFSHUN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
704 PM CDT MON JUN 23 2014

ALC033-059-077-079-240013-
/O.CAN.KHUN.FF.W.0023.000000T0000Z-140624T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COLBERT AL-FRANKLIN AL-LAWRENCE AL-LAUDERDALE AL-
704 PM CDT MON JUN 23 2014

...THE FLASH FLOOD WARNING FOR COLBERT...NORTHEASTERN FRANKLIN...WEST
CENTRAL LAWRENCE AND SOUTH CENTRAL LAUDERDALE COUNTIES IS
CANCELLED...

FLOOD WATERS ARE IN THE PROCESS OF RECEEDING...AND ARE NO LONGER 
EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO 
HEED ANY ROAD CLOSURES IN NORTHWEST ALABAMA.

LAT...LON 3457 8734 3440 8758 3477 8808 3491 8776

$$

12

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 1:48 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jun 23, 1:48 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
148 PM CDT MON JUN 23 2014

.DISCUSSION...
WILL GO WITH NAM/GFS FOR THIS FCST PACKAGE. OTHERWISE TEMPS WERE IN
THE MID TO UPPER 80S WITH DEWPOINTS IN THE MID/UPPER 60S. ON THE WX
MAP TODAY...THERE WAS A SLOW MOVING UPPER TROF OVER ERN KS/OK AND A
WARM FRONT OVER WRN GA. THIS LEAVES THE TN VALLEY IN A VERY
WARM/HUMID/UNSTABLE ATMOSPHERE. AS DAYTIME HEATING CONTINUES EXPECT
THE COVERAGE OF SHRA/TSRA TO INCREASE ACROSS THE CWA FOR THIS
AFTN/EVENING. THE SVR WX THREAT IS LOW BUT A FEW STORMS MAY PRODUCE
WIND GUSTS UP TO 40 MPH/SMALL HAIL AND HVY RAIN. NAM SHOWS THAT THE
CHC OF PCPN TONIGHT SHOULD DROP OFF SOMEWHAT...HOWEVER WITH THE
UPPER WAVE TO OUR WEST...WILL MAINTAIN CHC POPS FOR OVERNIGHT.

TUESDAY/TUESDAY NIGHT...LOOKS TO BE THE BEST TIMEFRAME FOR PCPN AS
THE UPPER WAVE MOVES ACROSS THE REGION. NAM MODEL SOUNDINGS ARE
SHOWING A POSSIBLE HVY RAIN EVENT WITH PW'S APPROACHING TWO INCHES.
ATTM WE COULD SEE A TOTAL OF 2 INCHES OF RAINFALL ACROSS THE CWA
FROM TONIGHT THRU WEDNESDAY MRNG.

WEDNESDAY THRU FRIDAY...AS THE UPPER TROF MOVES EAST OF THE TN
VALLEY...WOULD NOT BE SURPRISED IF MOST OF WEDNESDAY AFTN/EVENING
WOULD BE DRY. HOWEVER AFTER MIDNIGHT WEDNESDAY (EARLY THURSDAY MRNG)
ANOTHER COUPLE OF UPPER WAVES MAY BRING MORE SHRA/TSRA ACROSS THE
CWA...ESPECIALLY ON THURSDAY AND FRIDAY.

SATURDAY THRU MONDAY...NEXT WEEKEND AND INTO MONDAY A RIDGE WILL TRY
TO BUILD ACROSS THE REGION...THIS SHOULD KEEP POPS ACROSS THE TN
VALLEY IN THE 20 TO 30 PERCENT RANGE. TEMPS WILL BE SUMMER LIKE WITH
HIGHS IN THE LOW 90S AND MRNG LOWS ARND 70.

07

&&

.AVIATION...
/ISSUED 1258 PM CDT MON JUN 23 2014/
FOR 18Z TAFS...VFR CONDITIONS WILL PREVAIL FOR THE MAJORITY OF THE
TAF PERIOD. AFTERNOON THUNDERSTORMS COULD LOWER THE VIS AT KMSL
TEMPORARILY BUT CIGS SHOULD STAY VFR AT BOTH LOCATIONS. AT THIS TIME
EXPECTING STORMS TO END AROUND 00Z OR SHORTLY AFTER...BUT WILL HAVE
TO MONITOR TRENDS AND ADJUST TIMING IF NEEDED. MORE SHOWERS WILL
DEVELOP AND WINDS WILL INCREASE TO 8-10KTS TOWARDS THE END OF THE
TAF PERIOD /15Z/.

JMS

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    70  86  71  89 /  50  80  50  40
SHOALS        71  87  72  90 /  50  80  50  40
VINEMONT      70  86  71  89 /  50  80  50  40
FAYETTEVILLE  68  85  70  87 /  50  80  50  40
ALBERTVILLE   69  85  69  88 /  50  80  50  40
FORT PAYNE    69  85  70  88 /  50  80  50  40

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 23, 1:26 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
126 PM CDT MON JUN 23 2014

ALZ001>010-016-TNZ076-096-097-241000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
126 PM CDT MON JUN 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING ACROSS THE TENNESSEE VALLEY. THE STRONGER STORMS MAY
PRODUCE WIND GUSTS TO 40 MPH...SMALL HAIL...AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST ACROSS THE
AREA FOR THE REMAINDER OF THE WEEK AND THE UPCOMING WEEKEND. THE
BEST CHANCES FOR HEAVY RAINFALL IS EXPECTED ON TUESDAY. WITH HIGH
AMOUNTS OF MOISTURE IN THE ATMOSPHERE...LOCALLY HEAVY RAINFALL AND
A RISK OF FLASH FLOODING IS POSSIBLE.

RAIN CHANCES WILL CONTINUE...BUT WILL DIMINISH SOMEWHAT DURING THE
LATTER PORTION OF THE WORK WEEK AND UPCOMING WEEKEND. GUSTY WINDS
AND FREQUENT LIGHTNING ARE POSSIBLE IN THE STRONGER STORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 1:21 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
121 PM CDT MON JUN 23 2014

ALZ010-231845-
DE KALB AL-
121 PM CDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE KALB COUNTY UNTIL 145
PM CDT...

AT 120 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FORT PAYNE. THIS STORM WAS NEARLY STATIONARY.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FORT PAYNE...RAINSVILLE...SYLVANIA...FYFFE...POWELL...VALLEY HEAD...
HAMMONDVILLE...PINE RIDGE...SHILOH AND LITTLE RIVER CANYON NP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3436 8566 3436 8567 3434 8568 3430 8572
      3449 8594 3460 8573 3447 8558
TIME...MOT...LOC 1820Z 044DEG 2KT 3449 8572

JMS/SS
Special weather statement, Jun 23, 2:37 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
237 PM CDT MON JUN 23 2014

ALZ001-005-232015-
LAUDERDALE AL-LIMESTONE AL-
237 PM CDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAUDERDALE AND
NORTHWESTERN LIMESTONE COUNTIES UNTIL 315 PM CDT...

AT 237 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
ROGERSVILLE...OR 20 MILES WEST OF ATHENS...MOVING NORTHEAST AROUND
15 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ROGERSVILLE...LEXINGTON...ANDERSON...LESTER...WHITEHEAD...GOOD
SPRINGS...MT ROZELL AND KINGTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3500 8708 3499 8705 3479 8731 3489 8743
      3500 8731
TIME...MOT...LOC 1936Z 221DEG 18KT 3489 8731

70/DD
Special weather statement, Jun 23, 3:17 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
317 PM CDT MON JUN 23 2014

ALZ005-232045-
LIMESTONE AL-
317 PM CDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LIMESTONE COUNTY
UNTIL 345 PM CDT...

AT 316 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHWEST OF ATHENS...MOVING NORTHEAST AT 20 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ELKMONT...LESTER...CAIRO...GOOD SPRINGS...MT ROZELL...LEGGTOWN AND
CARTWRIGHT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3499 8692 3499 8688 3479 8703 3487 8722
      3500 8721
TIME...MOT...LOC 2016Z 205DEG 19KT 3490 8709

12
Special weather statement, Jun 23, 3:20 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
320 PM CDT MON JUN 23 2014

ALZ009-010-232045-
DE KALB AL-JACKSON AL-
320 PM CDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL DE KALB AND SOUTH
CENTRAL JACKSON COUNTIES UNTIL 345 PM CDT...

AT 319 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
PISGAH...OR NEAR SCOTTSBORO...MOVING SOUTHWEST AT 10 MPH.

PENNY SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SCOTTSBORO...RAINSVILLE...SYLVANIA...FYFFE...HOLLYWOOD...POWELL...
SECTION...PISGAH...DUTTON AND SHILOH.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3474 8595 3468 8583 3444 8586 3454 8612
TIME...MOT...LOC 2019Z 024DEG 8KT 3465 8593

12
Special weather statement, Jun 23, 3:57 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
357 PM CDT MON JUN 23 2014

ALZ001>004-232145-
LAUDERDALE AL-LAWRENCE AL-COLBERT AL-FRANKLIN AL-
357 PM CDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAUDERDALE...NORTHERN
LAWRENCE...SOUTHEASTERN COLBERT AND NORTHEASTERN FRANKLIN COUNTIES
UNTIL 445 PM CDT...

AT 356 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR
LITTLEVILLE...OR 8 MILES NORTHEAST OF RUSSELLVILLE...MOVING
NORTHEAST AT 20 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
FLORENCE...MUSCLE SHOALS...RUSSELLVILLE...SHEFFIELD...TUSCUMBIA...
KILLEN...TOWN CREEK...LITTLEVILLE...LEIGHTON AND COURTLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3442 8759 3460 8783 3499 8768 3465 8718
TIME...MOT...LOC 2056Z 233DEG 19KT 3457 8761

12
Special weather statement, Jun 23, 4:14 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
414 PM CDT MON JUN 23 2014

ALZ009-232200-
JACKSON AL-
414 PM CDT MON JUN 23 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON COUNTY
UNTIL 500 PM CDT...

AT 413 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
SECTION...OR 8 MILES SOUTHEAST OF SCOTTSBORO...MOVING SOUTH AT 10
MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SECTION AND DUTTON.

LAT...LON 3461 8582 3455 8591 3456 8600 3466 8596
      3467 8581
TIME...MOT...LOC 2113Z 006DEG 8KT 3461 8590

12

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 1:21 PM CDTSpecial Weather StatementHUNDeKalb24 min
Jun 23, 2:37 PM CDTSpecial Weather StatementHUNLimestone38 min
Jun 23, 3:17 PM CDTSpecial Weather StatementHUNLimestone28 min
Jun 23, 3:20 PM CDTSpecial Weather StatementHUNJackson25 min
Jun 23, 3:34 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson26 min
Jun 23, 3:57 PM CDTSpecial Weather StatementHUNLauderdale48 min
Jun 23, 4:00 PM CDTSevere Thunderstorm WarningHUNJackson13 min
Jun 23, 4:11 PM CDTFlash Flood WarningHUNJackson3 hr
Jun 23, 4:14 PM CDTSpecial Weather StatementHUNJackson46 min
Jun 23, 4:33 PM CDTSpecial Weather StatementHUNColbert, Lauderdale42 min
Jun 23, 4:38 PM CDTSpecial Weather StatementHUNLimestone52 min
Jun 23, 5:32 PM CDTSpecial Weather StatementHUNLimestone43 min
Jun 23, 6:09 PM CDTSpecial Weather StatementHUNMadison51 min
Jun 23, 6:43 PM CDTSpecial Weather StatementHUNJackson47 min
Jun 23, 6:58 PM CDTFlash Flood WarningHUNJackson, Marshall3 hr

Nearby

Flash Flood Warnings in Alabama, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.